EconPapers    
Economics at your fingertips  
 

Bivariate jointness measures in Bayesian Model Averaging: Solving the conundrum

Paul Hofmarcher (), Jesus Crespo Cuaresma, Bettina Grün, Stefan Humer and Mathias Moser

Journal of Macroeconomics, 2018, vol. 57, issue C, 150-165

Abstract: We introduce a new measure of bivariate jointness to assess the degree of inclusion dependency between pairs of explanatory variables in Bayesian Model Averaging analysis. Building on the discussion concerning appropriate statistics to assess covariate inclusion dependency in this context, a set of desirable properties for bivariate jointness measures is proposed. We show that none of the proposed measures so far meets all these criteria and an alternative measure is presented which fulfils all of them. Our measure corresponds to a regularised version of the Yule’s Q association coefficient, obtained by combining the original measure with a Jeffreys prior to avoid problems in the case of zero counts. We provide an empirical illustration using cross-country data on economic growth and its determinants.

Keywords: Bayesian model averaging; Jointness; Robust growth determinants; Association rules (search for similar items in EconPapers)
JEL-codes: C11 C55 O40 (search for similar items in EconPapers)
Date: 2018
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (1) Track citations by RSS feed

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0164070418300314
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:jmacro:v:57:y:2018:i:c:p:150-165

Access Statistics for this article

Journal of Macroeconomics is currently edited by Douglas McMillin and Theodore Palivos

More articles in Journal of Macroeconomics from Elsevier
Bibliographic data for series maintained by Dana Niculescu ().

 
Page updated 2019-11-02
Handle: RePEc:eee:jmacro:v:57:y:2018:i:c:p:150-165